Alert archive / Maryland / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 145, NWS Baltimore/Washington

September 17, 2005Calvert County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Sep 17, 2005, 8:58 PM EDT for Calvert County, Maryland. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 17, 2005, 8:58 PM EDT (00:58 UTC)
Expired
Sep 17, 2005, 9:26 PM EDT
In force
28 min
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

County Calvert County, MD

The radar

The Sterling radar (KLWX), 96 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:13 PM EDT, 5 hours 45 minutes earlier.

Area forecast discussion, Sep 17, 3:13 PM EDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
313 PM EDT SAT SEP 17 2005

.SHORT TERM...TONIGHT AND SUNDAY...

SURFACE ANALYSIS FROM 15Z INDICATES A SLOW MOVING...WEAK COLD FRONT
STRETCHING FROM UPSTATE NEW YORK SOUTHWEST INTO VIRGINIA...THEN
STRETCHING INTO NORTH LOUISIANA. TROPICAL STORM OPHELIA WAS SPINNING
OFF THE NEW ENGLAND COAST...HEADING QUICKLY TO THE NORTHEAST.
REGIONAL RADAR SHOWS A FEW SHOWERS AND THUNDERSTORMS ACROSS THE MID
ATLANTIC STATES.

WILL KEEP MENTION OF ISOLATED SHOWERS AND THUNDERSTORMS INTO THE
EVENING AS FRONTAL BOUNDARY AND SHORTWAVE TROUGH MAKE THEIR WAY
ACROSS THE FORECAST AREA. BEHIND THE FRONT...HIGH PRESSURE BUILDS
INTO THE FORECAST AREA. HOWEVER...LINGERING LOW LEVEL MOISTURE WILL
LEAD TO ANOTHER FOGGY MORNING...SO WILL MENTION PATCHY MORNING FOG
IN THE ZONES. LOOKS LIKE ONE MORE DAY OF WARM AND MUGGY CONDITIONS.

&&

LONG TERM (SUN NIGHT-SAT)

HIGH PRES WILL MOVE OVERHEAD MON AND MOVE OFFSHORE TUE. MODELS SHOW
A STRONG S/W CROSSING THE ERN GREAT LKS TUE. THIS WILL PUSH A CDFNT
THRU THE AREA TUE AFTERNOON. STRONGEST FORCING STAYS WELL NORTH OF
THE AREA BUT WITH INCREASE IN MOISTURE AND INSTABILITY CANT RULED
ISOLD TO LOW END SCT SHRA/TSRA. HIGH PRES BUILDS AGAIN FOR THE
MIDDLE TO LATE PART OF THE WEEK WITH FAIR/DRY CONDITIONS EXPECTED.
TEMPS AOA NORMAL.

&&

.AVIATION...

ISOLATED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE INTO THE
EVENING HOURS AS A COLD FRONT MOVES THROUGH THE FORECAST AREA.
HOWEVER...WITH THE LACK OF COVERAGE OF THESE STORMS...WILL NOT
MENTION AT TERMINALS AT THIS TIME AND WILL UPDATE AS NECESSARY.
OVERNIGHT...FOG WILL AGAIN BE A POSSIBILITY WITH LIGHT LOW LEVEL
FLOW...RICH LOWER LEVEL MOISTURE...AND A WEAK BOUNDARY REDUCING
TEMPERATURES FROM WEST TO EAST. LOWEST VISIBILITIES WILL BE FURTHER
FROM THE WATER...WITH KCHO AND KMRB BEING REDUCED TO 1SM AT TIMES.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SHORT TERM/AVIATION: SEA
LONG TERM: ROSA
Hazardous weather outlook, Sep 17, 11:29 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1129 AM EDT SAT SEP 17 2005

ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-181530-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
1129 AM EDT SAT SEP 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 8:49 PM EDTSpecial Marine WarningLWX86 min
Sep 17, 9:14 PM EDTSpecial Marine WarningLWX2 hr
Sep 17, 8:28 PM EDTSevere Thunderstorm WarningLWXSaint Mary's47 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.